MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The hydrophilic coating on the wire was sheared off into an artery in the digit of the patients foot.They attempted to remove the embolized piece of wire using an aspiration catheter.The piece was not removed and the physicians determined that it was safest to leave the foreign body in the patient so that it would not damage any healthy vessels.Additional information was requested but not received.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and visual inspection of the returned device was conducted during the investigation.The approach hydro st microwire wire guide was returned for an evaluation.The product was returned in a damaged and used condition.The wire is coiled and the hydrophilic coating was not present on part of the wire.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6144645
Report Number1820334-2016-01426
Device Sequence Number627064
Product Code DXQ
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)190605(10)7173816
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHMW-14-300-ST
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2016
Supplement Report FDA Received Date06/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;